Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 14, 2005, 1:12 PM CDT for Barren County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 1:12 PM CDT (18:12 UTC)
- Expired
- May 14, 2005, 1:46 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Barren County, KY
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 141812 SVRLMK KYC009-141845- /O.NEW.KLMK.SV.W.0050.050514T1812Z-050514T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 212 PM EDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 245 PM EDT(145 PM CDT) * AT 209 PM EDT(109 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUSTIN...OR ABOUT 25 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSEVILLE BY 225 PM EDT(125 PM CDT) TEMPLE HILL BY 230 PM EDT(130 PM CDT) EIGHTY EIGHT BY 235 PM EDT(135 PM CDT) REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3687 8608 3674 8599 3686 8576 3697 8577 $$ 13
1 follow-up statement
000 WWUS53 KLMK 141846 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT SAT MAY 14 2005 KYC009-141855- /O.EXP.KLMK.SV.W.0050.000000T0000Z-050514T1845Z/ BARREN KY- 245 PM EDT SAT MAY 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARREN COUNTY EXPIRED AT 245 PM EDT(145 PM CDT)... AT 245 PM EDT (145 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD MOVED OUT OF BARREN COUNTY. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE. LAT...LON 3687 8608 3674 8599 3686 8576 3697 8577 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:10 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 14, 9:10 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1010 AM EDT SAT MAY 14 2005 .SHORT TERM-UPDATE (THIS AFTERNOON/EVE) NEW STORM DEVELOPMENT SHUD OCCUR ACROSS OUR ERN/SCNTRL COUNTIES THIS AFTERNOON/EVE WITH HEATING ACROSS MIDDLE TN/S CNTRL KY BOOSTING CAPES AOA 1000 J/KG BY EARLY AFTN WITH DEWPOINTS IN THE MID 60S. THIS WOULD BE THE MOST LIKELY AREA FOR SVR STORMS THIS AFTN/EVE WITH CLOUD COVER LIMITING INSTABILITY ACROSS OUR NWRN HALF CWA. CDFNT ON THE SWRN INDIANA/WRN KY BORDERS ATTM...PROGGED TO MOVE THRU OUR WRN FA BY MID AFTN AND E PARTS LATE AFTN/ERLY EVE BY 12Z ETA. EXPECT PREFNTL LINE OF STORMS FROM WKY TO WTN TO INTENSIFY LATER TDA AS IT REACHES GREATER INSTAB OVER CNTRL SCTNS OF KY WITH WIND THE PRIMARY THREAT. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && KIRKPATRICK
Hazardous weather outlook, May 14, 10:30 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SAT MAY 14 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1130 AM EDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON WITH THE GREATEST POTENTIAL FOR SEVERE STORMS WITH DAMAGING WINDS ALONG AND EAST OF A LINE FROM FRANKFORT TO BOWLING GREEN. THIS WOULD INCLUDE ALL OF EAST CENTRAL AND MOST OF SOUTH CENTRAL KENTUCKY. STORMS WILL PRODUCE PERIODS OF HEAVY RAIN AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER. DK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:41 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 34 min |
| May 14, 3:10 PM CDT | Severe Thunderstorm Warning | LMK | Mercer | 35 min |
| May 14, 3:36 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Woodford | 24 min |
| May 14, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.